Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

February 28, 2021Macon County, Tennessee

NWS Nashville, TN issued this special weather statement at Feb 28, 2021, 3:11 PM CST for Macon County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2021, 3:11 PM CST (21:11 UTC)
Expired
Feb 28, 2021, 3:45 PM CST
In force
34 min
Issued by
NWS Nashville, TN

County Macon County, TN

The radar

The Nashville radar (KOHX), 69 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 480 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
480 m²/s²
0-3 km storm-relative helicity
488 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

322 
WWUS84 KOHX 282111
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
311 PM CST Sun Feb 28 2021
 
TNZ009-010-282145-
Clay TN-Macon TN-
311 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND NORTHERN
MACON COUNTIES UNTIL 345 PM CST...

At 311 PM CST, Doppler radar was tracking a strong thunderstorm near
Lafayette, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lafayette, Red Boiling Springs and Bugtussle. 

LAT...LON 3662 8567 3651 8588 3651 8615 3664 8616
TIME...MOT...LOC 2111Z 261DEG 31KT 3657 8605 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 28, 12:23 PM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 28, 12:23 PM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1223 PM CST Sun Feb 28 2021

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Removed morning wording from zone forecast product. Tweaked hourly
temperature, dewpoint, and wind speed/direction grids and blended
with associated late afternoon hourly values. Remainder of
forecast continues to be on track.

&&

.AVIATION...
18Z TAF DISCUSSION.

Radar trends show increasing shower activity across the western
portions of the mid-state, with moderate to heavy rain and
thunderstorms still expected beginning this afternoon and
continuing through the evening and overnight hours. All TAF sites
will see IFR/LIFR VIS and CIGS at some point as the most intense
storms move through, but generally MVFR conditions are
anticipated. Any lingering showers will move out by daybreak with
some clearing anticipated by 18Z tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........05
Hazardous weather outlook, Feb 28, 3:55 AM CST, 11 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
355 AM CST Sun Feb 28 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
355 AM CST Sun Feb 28 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

1 to 2+ inches of rain is again expected today. Falling on already
saturated grounds, there is a moderate flood threat at least through
tonight.

Isolated strong to severe storms are also possible late this
afternoon and early tonight. Damaging straight line wind is the main
threat but isolated tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rivers will likely remain elevated through much of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

07

In the hours before

Special weather statement, Feb 28, 2:44 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
244 PM CST Sun Feb 28 2021

TNZ008-009-282115-
Sumner TN-Macon TN-
244 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND MACON
COUNTIES UNTIL 315 PM CST...

At 244 PM CST, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 11 miles northeast of Gallatin, moving east at 30
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lafayette, Westmoreland, Red Boiling Springs, Oak Grove and Bethpage.

A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.

LAT...LON 3662 8581 3650 8582 3651 8617 3643 8639
      3665 8638
TIME...MOT...LOC 2044Z 264DEG 28KT 3651 8633

13
Special weather statement, Feb 28, 3:11 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 PM CST Sun Feb 28 2021

TNZ009-010-282145-
Clay TN-Macon TN-
311 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND NORTHERN
MACON COUNTIES UNTIL 345 PM CST...

At 311 PM CST, Doppler radar was tracking a strong thunderstorm near
Lafayette, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lafayette, Red Boiling Springs and Bugtussle.

LAT...LON 3662 8567 3651 8588 3651 8615 3664 8616
TIME...MOT...LOC 2111Z 261DEG 31KT 3657 8605

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 7:00 PM CSTSpecial Weather StatementOHXHickman, Perry45 min
Feb 27, 7:25 PM CSTAreal Flood AdvisoryOHXHickman, Perry2 hr
Feb 27, 7:31 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Maury, Rutherford, Williamson3 hr
Feb 27, 7:52 PM CSTFlash Flood WarningOHXDickson, Hickman, Perry3 hr
Feb 27, 8:07 PM CSTFlash Flood WarningOHXCheatham, Davidson, Rutherford, Williamson3 hr
Feb 27, 8:12 PM CSTSpecial Weather StatementOHXHickman48 min
Feb 27, 8:16 PM CSTAreal Flood AdvisoryOHXSmith, Trousdale, Wilson3 hr
Feb 27, 8:40 PM CSTFlash Flood WarningOHXSmith, Wilson3 hr
Feb 27, 8:59 PM CSTAreal Flood AdvisoryOHXDavidson, Sumner, Trousdale, Wilson3 hr
Feb 27, 9:08 PM CSTAreal Flood AdvisoryOHXJackson, Smith112 min
Feb 27, 10:01 PM CSTFlash Flood WarningOHXDavidson, Sumner, Trousdale, Wilson119 min
Feb 28, 12:36 AM CSTRiver Flood AdvisoryOHXDavidson3 days
Feb 28, 12:47 AM CSTRiver Flood AdvisoryOHXHickman3 hr
Feb 28, 9:43 AM CSTRiver Flood AdvisoryOHXDavidson64 hr
Feb 28, 2:44 PM CSTSpecial Weather StatementOHXMacon31 min
Feb 28, 5:55 PM CSTFlash Flood WarningOHXHouston, Humphreys, Montgomery, Robertson, Stewart4 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.